MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR® NECK VAR/VAL 8DG SHORT COBALT CHROME; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR® NECK VAR/VAL 8DG SHORT COBALT CHROME; HIP COMPONENT
Model Number PHAC1252
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, revision surgery scheduled for (b)(6) 2026.Rep received x-ray on (b)(6) 2026 showing a broken neck.Osteomety required.While in surgery requested liners, we didn't have, so everything was revised.
 
Additional Manufacturer Narrative
The alleged complaint is confirmed.The complaint report states that the cocr modular neck, phac1252 lot 1749382, has fractured.The male patient of unknown height, weight, and activity level was revised to address the fractured prosthesis approximately 71 months after the index operation.Review of the device history record (dhr) for the subject lot indicates that this part met all established acceptance criteria throughout the manufacturing process.Furthermore, mpo has not received any other complaint reports for the subject manufacturing lot, phac1252 lot 1749382.The explanted products have not been returned for investigation, and no images of the explanted devices were received for evaluation.Mpo received a single radiographic image that confirms a fractured modular femoral neck.Operative notes were not provided, but mpo was notified that all implants were removed during the revision operation.In the provided radiograph, the femoral stem appears to be contacting the lateral side of the cortical bone wall midway as the cortical bone thickens distally in the canal, while the medial side does not appear supported.At the most distal end, the implant is not being supported on the lateral side of the cortical bone wall but is in close proximity to the medial side.Mpo is unable to evaluate for changes in implant positioning over time.However, the femoral stem appears to not be adequately supported.The current mpo hip systems package insert, 150803-9, states, "fatigue fracture of the prosthetic component can occur as a result of trauma, strenuous activity, improper alignment, incomplete implant seating, duration of service, loss of fixation, non-union, or excessive weight." additionally, regarding modular components, the package insert states, "always follow the recommended surgical technique.Failure to adhere to the advised assembly instructions may have potential to increase risk of fretting corrosion, fatigue fracture or disassociation of the product.Prior to assembly, surgical debris and fluid must be cleaned from the interior of the female seat to ensure proper locking.Ensure components are firmly seated to prevent disassociation.The femoral head, neck taper of the femoral component, modular neck tapers, body taper, female seat of the proximal body must be clean and dry before assembly.Impact according to the recommended surgical technique." this process is also outlined by the profemur® tl surgical technique.The hip system package insert also states, "the patient should be warned of surgical risks, and made aware of possible adverse effects.The patient should be warned that the prosthesis does not replace normal healthy bone, that the prosthesis can break or become damaged as a result of certain activity or trauma, has a finite expected service life, and may need to be replaced at some time in the future.The patient should also be advised of other risks that the surgeon believes should be disclosed.The patient should be advised that any noise or unusual sensation should be reported to the surgeon as it may indicate implant malfunction." furthermore, "the patient must be advised of the limitations of the reconstruction and the need for protection of the prosthesis from full weight bearing until adequate fixation and healing have occurred.The patient should be cautioned to limit activities and protect the replaced joint from unreasonable stresses and possible loosening, fracture and/or wear, and follow the instructions of the physician with respect to follow-up care and treatment.Loosening of the components can result in increased production of wear particles, as well as damage to the bone, making successful revision surgery more difficult.Periodic, long-term follow-up is recommended to monitor the position and state of the prosthetic components, as well as the condition of the adjoining bone.Periodic post-operative x-rays are recommended for close comparison with early post-op conditions to detect long term evidence of changes in position, loosening, bending, or cracking of components." mpo is unable to provide any other evaluations or conclusions regarding this incident from the available information.There were no trends identified for this part and issue at the time of this complaint.Mpo has received 6 other reports of fracture concerning a short length profemur® cocr modular neck, and this is the 4th complaint report for the subject model, phac1252.At the time of this complaint report, mpo has not received a reported fracture for this model nor for a short profemur® cocr modular neck in more than 2 years.Mpo will continue to monitor for trends through complaint tracking.

Brand Name
PROFEMUR® NECK VAR/VAL 8DG SHORT COBALT CHROME
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
rachael wise
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key24317709
Report Number3010536692-2026-00016
Device Sequence Number12174948
Product Code JDI
UDI-Device IdentifierM684PHAC12521
UDI-PublicM684PHAC12521
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K091423
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPHAC1252
Device Catalogue NumberPHAC1252
Device Lot Number1749382
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale